Hail, Monroe
- When
- May 8, 5:49 PM CST
- Where
- Monroe County, Madison
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -92.217
The County Sheriff reported 3/4 inch hail in Madison and power and telephone lines down in the Paris area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The County Sheriff reported 3/4 inch hail in Madison and power and telephone lines down in the Paris area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 8, 2:35 PM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT WED MAY 8 2002 STG 85H FLOW OVRRUNNING COOL DOME OF OUTFLOW AMS HAS BEEN GENERATING WRM ADVTN TYPE PCPN PTRN OVR CWFA SINCE ERY AFTN. STMS HV BEEN BEHAVING SO FAR...ALTHO SPOTTY DOWNPOURS HV BEEN OCRG NE OF STL AREA SINCE ARND 230 PM. WHILE WELL NEED TO KP AN EYE ON ABV CNVTN...MAIN STORM CONCERN FOR TNGT IS WITH THE STMS THAT WL FORM AND PUSH E AHD OF STG CDFNT. ALTHO INITIAL CNVTN OVR E KS/W MO IS VRY CELLULAR IN NATURE...SURE LKS LIKE BY THE TIME THE STMS AFFECT MOST OF OUR AREA A FAST MOVG SQUALL LN WL BE THE MAIN CNVTV MODE. WL CERTAINLY EMPHASIZE SVR THRT IN THE AFTN ZN PKG. OTHER CONCERN FOR TNGT IS OBVIOUSLY HOW MUCH RAIN WL FALL. THE GD NEWS IS THAT THE STMS SHUD BE FAST MOVERS...WHICH WL SMWHAT LIMIT RAINFALL. THE BAD NEWS IS THAT THE STMS WL STILL BE ABLE TO PRODUCE A LOT OF RAIN IN A SHORT PD OF TIME...WITH AMS PWS OF 1.5 INCHES FUELING STMS. AND WITH THE GROUND SO SATURATED FLASH FLOOD POTENTIAL RMNS HIGH. FLOOD WATCH IS ALREADY IN EFFECT...AND WL CONT IN UPCOMING ZN PKG. APRS WELL FINALLY GET A WELL NEEDED...BUT SHORT BRK...IN THE WET WX ON THU...AS LINGERING PCPN ENDS ERY THU MRNG IN THE FAR SE ZNS...AND THEN RDGG CONTS DRY CONDS THU AFTN INTO MOST OF THE DAY FRI. HWVR...MDLS ARE ALREADY FCSTG RETURN FLO...AND RETURN OF UNSTBL AMS...BY FRI NGT...WITH PCPN THRT CONT DURG WKEND. .STL...FLOOD WATCH TNGT FOR ENTIRE CWA. TRUETT
MOZ026-034-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT WED MAY 8 2002 ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT... STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE REGION EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING WILL ACCOMPANY THE STORMS ALONG WITH HEAVY RAIN. PERSONS IN PARIS...HOLLIDAY...GRANVILLE...AND SHELBINA SHOULD BE ON THE ALERT FOR SEVERE WEATHER BETWEEN 645 PM AND 730 PM CDT.
The St Louis radar (KLSX), 158 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291840, 5291841.